MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 POWERLOC; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "transfused a patient's treatment without issue however on disconnecting and flushing the line it blocked.Myself and two other nurses assessed the patient and the needle, ultimately removing it.We tried to flush it when it was out of the patient and it really wouldn't let us, it was totally blocked.We re-accessed the patient with a new needle and flushed the port without issue, providing it was not the port that was a problem." (b)(6) 2025 - during evaluation, a small grey material was found within the tubing of the infusion set.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The complaint of an occluded infusion set is confirmed and was determined to be use related.One 22 g powerloc infusion set was returned for evaluation.An initial visual observation showed use residue on the returned sample.A grey needleless injection cap was returned on the luer hub of the device.An attempt was made to flush the returned sample with a 12 ml syringe of water; however, the returned sample was found to be occluded near the needle housing.A microscopic observation revealed a small, grey material occluding the proximal end of the needle within the tubing of the device.This material was observed to be soft and pliable and was found to be similar in texture and appearance to the material of the valve of the needleless injection cap returned on the luer hub of the device.Additionally, the outer surface of the valve of this needleless injection cap was observed to be damaged, suggesting the valve of the needleless injection cap may have been cored by insertion of a needle which caused the material to become dislodged and ultimately occlude the needle of the infusion set.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERLOC
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22007053
Report Number3006260740-2025-03045
Device Sequence Number5355900
Product Code FPA
UDI-Device Identifier00801741048302
UDI-Public(01)00801741048302(11)240704(17)270920(10)ASJQFS007
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number8651934
Device Lot NumberASJQFS007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown